Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elevated Liver Enzymes
Feb 21, 2013

Hello, I was wondering what you think of my recent AST and ALT values. For the past couple of years, every 3 months, these have been tested and the values have been around AST=25 and ALT=30. These have consistently been the values and were the values on 12-12-12. However,on a routine test done on 1-29-13, the values suddenly increased to AST=99 and ALT=134. Should I be concerned? I was surprised to see such a spike in just six weeks when all along they were well within normal limits. I did have a cold at the time and had been taking Nyquil at night for 3 or 4 nights prior to the last test, but had not been overdosing the Nyquil, just taking it at night. I'm thinking that might be the cause of the unusual results. Thanks for your thoughts on this.

Response from Dr. Young

Hi and thanks for posting.

It's very likely that your cold (or perhaps cold remedies) were responsible for the increase in your liver function test values.

It's probably worth having the tests repeated a few weeks after your cold has resolved, just to be sure.

Hope that helps, BY



Previous
PEP side effects or HIV?
Next
HIV and HPV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement